Format

Send to

Choose Destination
See comment in PubMed Commons below
Neurology. 1984 Dec;34(12):1597-600.

Increased cerebrospinal fluid 5-hydroxytryptamine and 5-hydroxyindoleacetic acid in Kleine-Levin syndrome.

Abstract

A 17-year-old man with the Kleine-Levin syndrome died unexpectedly of cardiopulmonary arrest during a period of autonomic instability that followed an episode of megaphagia. At autopsy, the only pertinent finding was mild depigmentation of the locus ceruleus and substantia nigra. Premortem CSF levels of 5-hydroxytryptamine (5-HT) and 5-hydroxyindoleacetic acid (5-HIAA) levels were elevated. These findings indicate that many symptoms of the Kleine-Levin syndrome are a result of a neurotransmitter imbalance in the serotonergic pathway of the brainstem.

PMID:
6209595
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center